It looks like you're using an Ad Blocker.

Please white-list or disable AboveTopSecret.com in your ad-blocking tool.

Thank you.

 

Some features of ATS will be disabled while you continue to use an ad-blocker.

 

yes vets have it bad, now add in meds.

page: 1
0

log in

join
share:

posted on Aug, 19 2010 @ 08:13 PM
link   
I was reading about a vet who shot his ex-girlfriend. Yes there was a flashback testimony where he shot an Iraqi in the head but a med he was on for a rash caught my attention.

www.veteranstoday.com...
"The psychiatric side effects, though somewhat rarely experienced by patients, are wide-ranging, according to Richmond. “Symptoms can sharply range from euphoria all the way to frank psychosis,” Richmond said. About one in 20 patients who take Medrol experience the most severe psychiatric symptoms, and milder symptoms are witnessed in about 28 percent of patients, Richmond said. “The higher the dose, the greater the risk,” Richmond said."

He said rarely was 1 in 20 - I guess 5% is rarely. No I don't.
–adverb
1. on rare occasions; infrequently; seldom: I'm rarely late for appointments.
2. exceptionally; in an unusual degree.
3. unusually or remarkably well; excellent.
I look at rarely as 1 in 50 or 1 in a 100. 1 in 20 would be fairly good odds.


www.rxlist.com...
They covered the physical side effects - no mental.

www.drugs.com...
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); bloody, black, or tarry stools; changes in body fat; changes in menstrual period; chest pain; fainting; fever, chills, or sore throat; increased hunger, thirst, or urination; mental or mood changes; muscle pain, weakness, or wasting; seizures; severe nausea or vomiting; slow wound healing; stomach pain; sudden, severe dizziness or headache; swelling of the feet or legs; tendon, bone, or joint pain; thinning of the skin; unusual bruising or bleeding; unusual skin sensation; unusual weight gain; vision changes or other eye problems; vomit that looks like coffee grounds.

Nope - no mental. Not great side effects.

www.naturalessentials.com...
This medication may aggravate existing emotional problems or cause new ones. You may experience euphoria (an exaggerated sense of well-being) and difficulty sleeping, mood swings, or mental problems. If you have any changes in mood, contact your doctor.

This one convinced me never to take it but no percentages.
PTSD & medication that can mess with your mind.
Is that a minefield?




posted on Aug, 19 2010 @ 08:53 PM
link   

Originally posted by Doctor G
I was reading about a vet who shot his ex-girlfriend. Yes there was a flashback testimony where he shot an Iraqi in the head but a med he was on for a rash caught my attention.

www.veteranstoday.com...
"The psychiatric side effects, though somewhat rarely experienced by patients, are wide-ranging, according to Richmond. “Symptoms can sharply range from euphoria all the way to frank psychosis,” Richmond said. About one in 20 patients who take Medrol experience the most severe psychiatric symptoms, and milder symptoms are witnessed in about 28 percent of patients, Richmond said. “The higher the dose, the greater the risk,” Richmond said."

He said rarely was 1 in 20 - I guess 5% is rarely. No I don't.
–adverb
1. on rare occasions; infrequently; seldom: I'm rarely late for appointments.
2. exceptionally; in an unusual degree.
3. unusually or remarkably well; excellent.
I look at rarely as 1 in 50 or 1 in a 100. 1 in 20 would be fairly good odds.


www.rxlist.com...
They covered the physical side effects - no mental.

www.drugs.com...
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); bloody, black, or tarry stools; changes in body fat; changes in menstrual period; chest pain; fainting; fever, chills, or sore throat; increased hunger, thirst, or urination; mental or mood changes; muscle pain, weakness, or wasting; seizures; severe nausea or vomiting; slow wound healing; stomach pain; sudden, severe dizziness or headache; swelling of the feet or legs; tendon, bone, or joint pain; thinning of the skin; unusual bruising or bleeding; unusual skin sensation; unusual weight gain; vision changes or other eye problems; vomit that looks like coffee grounds.

Nope - no mental. Not great side effects.

www.naturalessentials.com...
This medication may aggravate existing emotional problems or cause new ones. You may experience euphoria (an exaggerated sense of well-being) and difficulty sleeping, mood swings, or mental problems. If you have any changes in mood, contact your doctor.

This one convinced me never to take it but no percentages.
PTSD & medication that can mess with your mind.
Is that a minefield?



I got out of the Army in 1992 a year after the first Gulf War. I was put on meds about 1995 for Gulf War Illness while I was in Germany and started studying Industrial energy electronics. The medicine they put me on was secret! I know because I asked the officer what it was and he stated that I didn't need to know. I gave him this look like you have got to be kidding me! He then looked down and around and quickly said to be honest, I don't even know, my security clearance isn't high enough............

Needless to say I took the bottle as directed and the side effects were almost as bad as the illness. (I don't remember the name of the medicine). I was sleepy all day, could not concetrate and still had the symptoms of Gulf War Illness (still do till this very day). I went to a German doctor to get a refill and after looking through his medicine books he kinda just looked at me and said I'm sorry but i have no idea what this is, leave it here with me and I will see what I can do. I went back a couple of days later and he said I'm sorry I can't help you, You'll just have to go back to the army and get a refill because we do not have anything like this. I stopped taking the meds after that because I could not stay focused on my studies ( it was worse on the meds than without). People then wonder why soldiers suffering from PTSD and other ailments tend to self medicate with alcohol and or other drugs.
(sometimes the medicine they give us is worse than the illnesses).



posted on Aug, 19 2010 @ 09:40 PM
link   
For those who have gone off to war and were able to return alive, it is a testament to the human spirit. The unfortunate side is that the military and the government don't care about the troops. Even the VA for the most part has given up caring. It is up to us to care for ALL our men & women who are & have served.

For those of us who have to deal with the medical environment we have the FDA, the government & the drug companies who don't care. Oops, they care about control & money.

It is funny but it is no joke that many of these drug adds on TV list death as a possible side effect.



new topics
 
0

log in

join